Thunderstorm Wind, Boyd
- When
- August 19, 2:07 PM EST
- Where
- Boyd County, Cannonsburg
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.383, -82.700
Trees fell onto roads.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before the first event at Aug 19, 1:59 PM EST, 8 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 259 PM EDT SAT AUG 19 2006 .SHORT TERM /REST OF TONIGHT THROUGH TUESDAY/... NEW MODEL RUNS CONSISTENT WITH PREVIOUS RUNS PUSHING FRONT THROUGH AND TO THE SOUTH. WAVE ALONG FRONT KEEPS CHC ACROSS SOUTH. NO REAL CHANGE TO FCST. LOCAL WRF AND RUC MODEL IDENTIFIED CONVECTION SETTING UP THIS AFTERNOON WELL BELOW UPPER LEVEL DIVERGENCE. AFTER SUNSET THEY SHOW THINGS CALMING DOWN AS UPPER DIVERGENCE MOVES OFF TO THE EAST && .AVIATION... A FAIR AMOUNT OF MOISTURE AROUND TONIGHT SHOULD KEEP SOME CLOUDS AROUND. BUT...WITH PRECIP THIS AFTERNOON AND THE FRONT ONLY TO NEAR OHIO RIVER SUNDAY MORNING...FOG SHOULD SET UP IN NORMAL PRIME AREAS. WITH MOISTURE AND SOME CLOUDS HAVE RESTRICTED LOWER CONDITIONS MORE TO VSBY THEN CIG. && .PREV DISCUSSION... /ISSUED 1247 PM EDT SAT AUG 19 2006/ LONG TERM /TUESDAY THROUGH SATURDAY/... MODELS ARE SHOWING PRIMARY AND SECONDARY FRONTAL PLACEMENTS IN SIMILAR LOCATIONS COMPARED WITH PREVIOUS RUNS. MAINTAINED TUESDAY POPS IN SOUTHERN ZONES WITH PRIMARY FRONT SLOWLY SINKING SOUTH. HOWEVER...THE SECONDARY FRONT CONTINUES TO LOOK MORE DIFFUSE AND MOISTURE STARVED WITH EACH SUCCESSIVE MODEL RUN. I REMOVED THE SLIGHT CHANCE POPS FOR WEDNESDAY/WEDNESDAY NIGHT. LOOKS LIKE A COMFORTABLE PERIOD THURSDAY INTO FRIDAY...WITH DRY AIR MASS AND SURFACE HIGH PRESSURE PASSING JUST TO OUR NORTH. AS THE HIGH GOES OVER THE ATLANTIC LATE FRIDAY THROUGH NEXT WEEKEND...MOISTURE LOOKS TO RETURN AT LOW LEVELS...WHILE UPPER LEVEL TROUGHINESS ARRIVES FROM THE WEST. CHANCE POPS HAVE BEEN INTRODUCED FOR THIS TIME PERIOD. PREV DISCUSSION... /ISSUED 654 AM EDT SAT AUG 19 2006/ AVIATION... FOG AT HTS WILL BURN OFF BY 13Z...THEN WE WILL BE WATCHING FOR SHWRS AND TSTORMS DEVELOPING AHEAD A FRONT MOVING THROUGH THE OHIO VALLEY AS HIGH PRESSURE DEPARTS. THINKING SHOWERS AND STORMS WILL BE MOST NUMEROUS THROUGH NORTHERN TERMINALS PKB AND CKB. ALTHOUGH STORMS WILL BE SCATTERED AND HARD TO PINPOINT EXACT TIME...DID CODE AT LEAST CB OR TSRA IN ALL TERMINALS. WILL BE HOLDING OFF ON FOG FOR MOST SPOTS TONIGHT WITH CLOUDS HANGING AROUND...BUT ENOUGH BREAKS SHOULD OCCUR ACROSS THE NORTH FOR IFR FOG TO FORM. PREV DISCUSSION... /ISSUED 411 AM EDT SAT AUG 19 2006/ SHORT TERM /TODAY THROUGH SATURDAY NIGHT/... WILL NEED SOME SUNSHINE OR AN OUTFLOW BOUNDARY TODAY TO GET CONVECTION GOING PERHAPS IN THE CENTRAL AND SOUTH BEFORE SHORTWAVE CUTS THROUGH THE OHIO VALLEY LATER THIS AFTERNOON. DID RAISE HIGHS CLOSER TO GUIDANCE IN THE SOUTH...THINKING THAT SUNSHINE WILL BREAK THROUGH THERE AT TIMES. BUFKIT SOUNDINGS SHOW A DECENT AMOUNT OF CINH IN THE CENTRAL AND SOUTH...WITH LESS ACROSS NORTHERN WEST VIRGINIA AND SOUTHEASTERN OHIO. THEREFORE...KEPT POPS PRETTY MUCH AS IS...AND STUCK WITH LIKELIES ACROSS FAR NORTH AND SOUTHEAST OHIO. ALSO DELAYED POPS BY ABOUT 3HRS WITH SLOWER PROGRESSION OF SHRTWV AND BOUNDARY. WILL BE INTERESTED TO SEE PWATS OFF OF 12Z SOUNDINGS...WITH 70F DEWPOINTS...SMALL MBE VELOCITIES...GOOD H850 DEWS AND WARM CLOUD LAYER TO 13KFT...DID FLIRT WITH ADDING HEAVY RAINFALL WORDING WITH LIKELY POPS TO ZONES...BUT WILL LET NEXT SHIFT MAKE THAT DECISION. SPC IS INTERESTED IN NORTHERN WEST VIRGINIA AND SOUTHEASTERN OHIO FOR POSSIBLE STRONG STORMS THIS AFTERNOON. OVER THE PAST FEW RUNS...THE NAM HAS BEEN HINTING AT CONVECTION ONGOING IN THE SOUTH OVERNIGHT SATURDAY CLOSER TO THE COLD FRONT...AS THE FRONT BECOMES MORE STRETCHED WEST TO EAST AND SLOWS. WITH BIG 0-6KM SHEAR VALUES OF 50 M/S DURING THE OVERNIGHT AND THICKNESS DIVERGENCE OVER SOUTHERN WEST VIRGINIA...DID HOLD ONTO POPS A LITTLE BIT LONGER ACROSS SOUTHERN COUNTIES...ESPECIALLY IF BOUNDARY BECOMES STATIONARY. A SIMILAR SETUP PRODUCED A NICE COMPLEX IN THE MISSISSIPPI VALLEY LAST NIGHT. IF THIS DOES DEVELOP...IT MAY BE ABLE TO HOLD TOGETHER THROUGH THE OHIO VALLEY WITH THAT AMOUNT OF SHEAR. CLOCKWISE HODOGRAPH POINTS MORE TO A SOUTHEASTERLY MOVEMENT. FRONT SHOULD MAKE ENOUGH PROGRESS THOUGH TO BRING PRECIP TO AN END IN THE NORTH LATER TONIGHT. DID DECREASE CLOUD COVER THERE BY SUNDAY MORNING. LONG TERM /SUNDAY THROUGH SATURDAY/... SHEAR VALUES START TO DECREASE BY SUNDAY MORNING BUT THERE MAY BE ONE LAST OPPORTUNITY FOR THUNDERSTORMS SUNDAY LATE MORNING AND MIDDAY EASTERN AND FAR SOUTHERN PORTIONS OF AREA IN THE DAYTIME HEATING BEFORE FRONT AND UPPER SHORT WAVE FINALLY PUSH ON THROUGH. DRIER AIR FILTERS IN FROM THE NORTH FOR SUNDAY NIGHT AND MONDAY AS HIGH PRESSURE BUILDS E ACROSS LOWER GREAT LAKES. MODELS APPEAR TO CONCUR ON IDEA OF WAVE ALONG FRONT...BRINGING PRECIPITATION BACK INTO AT LEAST SOUTHERN PORTION OF AREA LATE MONDAY AND CONTINUING INTO TUESDAY. THERE ARE DIFFERENCES W/R TIMING AND HOW FAR N FORCING AND PRECIPITATION GET. PLAYED IT CONSERVATIVE W/R HOW FAR N PRECIPITATION GETS...AND RAISED POPS S ONLY SLIGHTLY WHILE ALSO SPEEDING UP ONSET A BIT...ALL IN COORD WITH ADJACENT OFFICES. NEW COLD FRONT PUSHES THROUGH LATE WEDNESDAY INTO THURSDAY FOLLOWED BY MORE DRY...COOL AIR. EDGED POPS DOWN A BIT AS THIS ONE LOOKS MOISTURE STARVED WITH LITTLE INSTABILITY. EDGED HIGH TEMPERATURES UP SUNDAY ACROSS THE N IN THE SUNSHINE AS WAS NOT IMPRESSED WITH LOW LEVEL THERMAL GRADIENT BEHIND FRONT. ENDED UP CLOSEST TO THE HIGHER NUMBERS N AND THE LOWER NUMBERS S WHERE CLEARING IS LATER. NUMBERS WERE BETTER CONVERGED FOR SUNDAY NIGHT AND MONDAY SO STAYED CLOSE. LITTLE CHANGE MADE BEYOND MONDAY. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SHORT TERM...ARJ AVIATION...AAR
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 348 AM EDT SAT AUG 19 2006 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-200800- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN- WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM- KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE- CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING- RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- 348 AM EDT SAT AUG 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 154 PM EDT SAT AUG 19 2006 KYZ101-102-191845- CARTER-GREENUP- 154 PM EDT SAT AUG 19 2006 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE...CARTER AND GREENUP COUNTIES. AT 154 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORM 8 MILES NORTH OF CARTER CAVES STATE PARK...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE OLDTOWN... LOAD...GREENBO LAKE...GLOBE...GESLING AND DENTON. THESE STORMS ARE CAPABLE TO PRODUCE PERIODS OF HEAVY RAIN AND SMALL HAIL. EXPECT FREQUENT LIGHTNING IN THE PATH OF THESE STORMS. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. GO TO A SAFE PLACE IMMEDIATELY. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 08
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 211 PM EDT SAT AUG 19 2006 OHZ086-191900- GALLIA- 211 PM EDT SAT AUG 19 2006 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE...GALLIA COUNTY. AT 211 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER RIO GRANDE...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE KYGER... GAGE...VINTON AND ADAMSVILLE. HEAVY RAIN...WIND GUSTS TO 40 MPH...FREQUENT LIGHTNING...AND PEA SIZE HAIL ARE ALL POSSIBLE WITH THIS STORM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 08
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 237 PM EDT SAT AUG 19 2006 OHZ076-WVZ009-191915- WASHINGTON-WOOD- 237 PM EDT SAT AUG 19 2006 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE...WASHINGTON AND WOOD COUNTIES. AT 237 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER BELPRE...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE NORTH HILLS...WASHINGTON...VIENNA...PARKERSBURG...MINERALWELLS AND LUBECK. HEAVY RAIN...WIND GUSTS TO 40 MPH...FREQUENT LIGHTNING...AND PEA SIZE HAIL ARE ALL POSSIBLE WITH THIS STORM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 08
The Charleston,WV radar (KRLX), 86 km away, was scanning. The volume nearest the first event began at 19:07 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees fell onto roads.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2006Every state in 2006This day in weather historyWarnings in Kentucky, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5525620.